Alert archive / Utah / Snow Advisories in 2007

Snow Advisory 17, NWS Salt Lake City, UT

April 18, 2007

NWS Salt Lake City, UT issued this snow advisory at Apr 18, 2007, 4:27 AM MDT. It took effect at Apr 18, 2007, 8:00 AM MDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2007, 4:27 AM MDT (10:27 UTC)
In effect from
Apr 18, 2007, 8:00 AM MDT
Expired
Apr 19, 2007, 10:00 AM MDT
In force
26 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Apr 17, 8:31 PM MDT, 7 hours 56 minutes earlier.

Area forecast discussion, Apr 17, 8:31 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
831 PM MDT TUE APR 17 2007

.SYNOPSIS...A STRONG COLD FRONT WILL CROSS UTAH LATE TONIGHT AND
WEDNESDAY. THE NEXT IN SERIES OF PACIFIC STORMS WILL AFFECT THE
GREAT BASIN FRIDAY INTO SATURDAY.

&&

.DISCUSSION...THERMAL TROUGH HELPED DEVELOP HIGH BASED CONVECTION
IN A VERY DRY AIRMASS OVER EASTERN UTAH AND EXTREME WESTERN UTAH
THIS AFTERNOON. THUNDERSTORMS ARE NOW ENTERING HIGHER DEW POINT
AIRMASS POOLED NEAR THE WASATCH MOUNTAINS AND TRANSITIONING TO
RAIN PRODUCING STORMS. CURRENTLY A STRONG CELL CROSSING PROMONTORY
POINT. WIND SHIFT AT WENDOVER OCCURRED WITH VERY LITTLE COOLING.
COLD AIR IS SURGING EAST UP THE SNAKE RIVER VALLEY AND SEEPING
INTO NORTHERN NEVADA. MILD AND BREEZY NIGHT EXPECTED BEFORE THE
MODIFIED PACIFIC AIRMASS REACHES THE WASATCH FRONT WEDNESDAY
MORNING. CURRENT SNOW AMOUNTS AND PRECIPITATION TIMING LOOK FINE.
NO PACKAGE UPDATES LIKELY BUT WILL CONTINUE TO WATCH SHORT TERM
STORM EVOLUTION CLOSELY.

&&

.AVIATION...AIRPORT WEATHER WARNING EFFECT UNTIL 900 MAY BE
EXTENDED FOR GUSTY SOUTH WINDS. CONVECTION INDUCED WIND SHIFT TO
THE WEST LIKELY TO ARRIVE 04Z TO 06Z. CEILINGS REMAINING ABOVE
6000 THROUGH THE NIGHT THEN DECREASING WITH SHOWER FORMATION MID
MORNING TUESDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 3 AM WEDNESDAY TO 8 AM THURSDAY FOR
     UTZ007-UTZ008-UTZ009.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR UTZ003-UTZ005-UTZ014-
     UTZ015-UTZ016.

     WIND ADVISORY UNTIL 6 PM WEDNESDAY FOR UTZ017.

     WIND ADVISORY FROM MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY FOR
     UTZ004.

     WIND ADVISORY FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR UTZ011-
     UTZ012-UTZ013-UTZ019-UTZ020-UTZ021.

WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 17, 5:40 AM MDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
540 AM MDT TUE APR 17 2007

UTZ001>021-WYZ021-181000-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
540 AM MDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE THIS AFTERNOON ACROSS
MUCH OF THE REGION AHEAD OF A COLD FRONT. STRONG SOUTHWEST WINDS
WILL CONTINUE TONIGHT AS THE FRONT MOVES INTO NORTHWESTERN UTAH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS VIGOROUS PACIFIC COLD FRONT WILL CROSS NORTHERN UTAH EARLY
WEDNESDAY MORNING AND THE REMAINDER OF THE STATE DURING THE
DAY...BRINGING WIDESPREAD RAIN AND SNOW TO THE NORTH AND MUCH
COLDER AIR TO THE ENTIRE AREA. THE PRECIPITATION WILL LAST INTO
THURSDAY WITH SIGNIFICANT AMOUNTS OF SNOW POSSIBLE IN THE NORTHERN
MOUNTAINS OF UTAH. REFER TO THE LATEST WINTER WEATHER STATEMENTS FOR
ADDITIONAL DETAILS.

RAIN WILL MIX WITH OR CHANGE TO SNOW IN THE NORTHERN VALLEYS
WEDNESDAY WITH THE FRONT. SNOW COULD CONTINUE AT TIMES WEDNESDAY
NIGHT...WITH LOCAL ACCUMULATIONS POSSIBLE BEFORE IT ENDS THURSDAY.

STRONG SOUTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN PORTION OF
UTAH WEDNESDAY AHEAD OF THE COLD FRONT.

ANOTHER STORM SYSTEM WILL BEGIN TO IMPACT THE AREA FRIDAY AND LAST
INTO SATURDAY BRINGING ADDITIONAL WIDESPREAD MOUNTAIN SNOW AND
VALLEY RAIN. SIGNIFICANT SNOW ACCUMULATIONS ARE AGAIN POSSIBLE IN
ALL OF THE MOUNTAINS FROM THIS NEXT STORM. CHECK LATER FORECASTS AND
STATEMENTS FOR UPDATES ON THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:42 PM MDTSevere Thunderstorm WarningSLCBox Elder33 min

Nearby

Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.